Hip pain/doctor says no to xray

Enjoy general conversation with other members

Moderators: perseus, *Lisa*, FluppyPuffy

Hip pain/doctor says no to xray

Postby lotty41 » Thu Sep 14, 2017 5:05 pm

Hi all, first time posting here and was hoping for some advice/oponions.
6 weeks ago my daughter fractured her spine, she lives 150 miles away from me. I basically left my home to spend 8am til 8pm at the hospital for 3 weeks. During that time I have never experienced so much pain, my knees my back and my hips. It was so bad that at one point my son put me in a wheelchair while I was at the hospital (when I was not on the ward, didnt want my daughter to see how much pain I was in) I literally could not put one foot in front of the other. I should mention that before my daughter injured herself, I was very depressed, didnt do much if anything. So Im thinking I had a massive flare up going from doing nothing to exerting myself beyond really was I was capable of. Being in the wheelchair really scared me, made me think what my future might hold.

Came home to sort some stuff out and made an appointment with a gp (my own gp is off on maternity leave), I have never seen this doctor before. I asked to have an xray on my hips due to the amount of pain I was in and told her I had to use a wheelchair at one point. Cut a long story short she said the dangers of an xray outweigh the benefits!! Im 55yrs of age, and expressed that I would like to know why I getting so much pain, everything seems to get blamed on fm. She gave me an examination, moving my legs etc, trigger points and said she doesnt seem to think my symptoms sound like fm!! Like I say I have never seen her before. Although the pain in my hips has eased somewhat, she gave me naproxen and said if it hasnt cleared up in 2 weeks to come back. I left the surgery feeling, well I dont know really, I suppose confused fit the bill! My gp that made diagnosis said I have classic symptoms of fm, my 2 sisters also have it..

I decided not to take naproxen, purely because I already take 900mg of gabap and 90mg of codine a day, and I do not want to take another pain killer without first knowing why I am getting so much pain.

I feel gp should have sent me for an xray, so I will go back in 2 weeks and insist on one, instead of just giving me more drugs to pump into my system.

Am I right in this matter or am I being unreasonable??
lotty41
UKFM Newbie
 
Posts: 2
Joined: Thu Sep 14, 2017 3:26 pm

Re: Hip pain/doctor says no to xray

Postby *Lisa* » Fri Sep 15, 2017 5:55 pm

I totally understand what your saying but i have noticed with my own personal problems and friends and family that the doctors & NHS have some what a protocal. From what your saying I think she wants to dish out the meds to see if it cures/helps the pain rather then investigate the reasons why your in so much pain!...

They seem to only investigate when necassery and one of those critereas is when all meds you have tried doesnt work! or symptoms are causing severe daily disability or Neurological problems.

An example of myself... My lower back (right hand side) has been going into severe disability spasms for over 15 years! :yikes: each time im given diazepam and thats it!... when talking to 2 consultant surgeon trauma Ortheopedic specialists ( for another back issue) I brought up about these spasms and was told unless there causing sciatica & Neurological symptoms then they dont want to know!... I then said iv been sufferin for 15 years so one of the consultant had a quick look at my MRI (given because of another problem) and he saw loads of arthritis in my facet joints! which he said was the reason for these spasms! Then said he would refer me to pain clinic for facet joint injectione once my problem I had gone there for was treated!...

If I hadnt of mentioned the spasms or even the years I have had them then nothing would still be done apart from the usual protocal of calling up and getting muscle relaxants and stronger pain killers

I feel they hope the meds will work so they dont have to further investigate. I aso feel its because of funding.

If you do try the medication and still have pain then they may give you an x-ray. An x-ray should not give you any side effects so not sure about the weighing up the options bit unless they have to inject the dye. The dye can cause in some people some side-effects but this is mainly for people with allergies and kidney problems.
As a Public Moderator & Admin of this forum my opinions/views expressed are personal and are no more valid than those of other members and not necessarily those of UKFibromyalgia...Lisa
*Lisa*
MODERATOR
 
Posts: 3830
Joined: Sun Sep 07, 2008 2:01 pm


Return to General Topics

Who is online

Users browsing this forum: Google Adsense [Bot] and 3 guests